Arizona Father Charged in Fentanyl-Related Death of 2-Year-Old Son

Phoenix, Arizona – December 6, 2023

Arizona Father Charged in Fentanyl-Related Death

In a heart-wrenching incident, a 2-year-old boy in Arizona lost his life after ingesting fentanyl, leading to charges against his father, Oswaldo Lozano, 27, for child abuse and drug possession. The devastating incident unfolded on Friday, and Lozano faced charges on Tuesday, according to court records.

Lozano’s son was found unresponsive next to light blue M30 pills after he reportedly fell asleep while caring for the toddler. Court records reveal that Lozano attempted to revive his son through CPR and administered multiple doses of Narcan, an opioid overdose-reversal drug. Despite his efforts, the child was pronounced dead upon arrival at a nearby hospital.

The grieving father, Lozano, admitted to his dependency on fentanyl pills during a police interview, disclosing that he consumes them multiple times daily. Details regarding his plea to the charges remain unclear, and inquiries to his attorney’s office were not immediately answered.

The court records further narrate the dangers of fentanyl, emphasizing its synthetic opioid nature, being up to “50 times stronger than heroin and a staggering 100 times more potent than morphine,” as per the “U.S. Centers for Disease Control and Prevention.”

Fentanyl, available in pharmaceutical and illicit forms, poses a severe risk when improperly used. Most cases of overdose, leading to fatalities, are linked to illegally manufactured fentanyl. Drug cartels often add this potent substance to other drugs to increase their addictiveness and decrease production costs.

The synthetic opioid, known for diminishing sensitivity to pleasure over time, can be accidentally consumed due to its presence in drugs like heroin, cocaine, and methamphetamine. To exacerbate the issue, drug cartels have introduced colorful variants, such as “rainbow fentanyl,” designed to appeal to younger individuals by resembling candy.

The symptoms of a fentanyl overdose, as warned by the U.S. Drug Enforcement Agency, include stupor, changes in pupil size, clammy skin, choking or gurgling sounds, limp body, coma, and respiratory failure leading to death.

Disturbingly, fentanyl-related deaths have seen a significant rise, contributing to over 110,000 drug overdose fatalities in the U.S. in 2022. Synthetic opioids, particularly fentanyl, were responsible for nearly 70% of these deaths, reaching a staggering 70,601 cases.

In a tragic revelation specific to Arizona, recent data indicates that fentanyl played a role in all fatal opioid overdoses in children last year, underscoring the urgent need for heightened awareness and preventive measures. As the legal proceedings unfold, this heartbreaking incident serves as a stark reminder of the dangers posed by the illicit use of potent opioids and the devastating impact it can have on families.

Leave a Reply

Your email address will not be published. Required fields are marked *